• question-icon

    What causes headache, painful urination and anxiety while on Tylenol?

default
Posted on Mon, 3 Jul 2017 in Digestion and Bowels
Question: my daughter has many medical conditions, does not see any medical professional, is home bound, does not leave the house for anything. She is 31 years of age, has problems urinating (painful), extreme stomach pain, headache pain, anxiety and many other medical issues. Recently, she has acquired jaundice. She eats Tylenol and antacid chews like candy. She will not go to the dr. What can I do to help?
doctor
Answered by Dr. Ramesh Kumar 22 minutes later
Brief Answer:
Tylenol hepatotoxicity.

Detailed Answer:
Hello Dear,
Thanks for choosing HealthcareMagic for your query.
Have gone through your details and i appreciate your concerns.
As per your query answers are-
See jaundice is a sign and not a disease.So main problem in suggesting treatment to a patient having sign of jaundice is that we have to know the cause of jaundice.

Bilirubin is the terminal product of heme metabolism. Heme is present in hemoglobin.Bilirubin is toxic to tissues, therefore, it is transported in the blood bound to albumin. Only a minute amount of free form is present in the blood.
In case the levels of bilirubinm increases in blood it begins to deposit in sclera of eyes and other places hence presenting as jaundice.
Increased level of bilirubin can be suggestive of -


1- overproduction.
2- defective conjugation in the hepatocyte.(OVER DOSE of tylenol can be hepatotoxic).
3- presence of substances interfering with bilirubin-albumin binding.



Most important cause in her case can be tylenol. In long term uses and in high doses tylenol(acetaaminophen) is hepatotoxic. The toxic dose of paracetamol is highly variable. In general the recommended maximum daily dose for healthy adults is 3 grams. Higher doses lead to increasing risk of toxicity.Tylenol tablets more than 4 times a day will produce an overdose. It only takes a few days of exceeding the maximum dose to cause liver damage.

Suggestion -
Stop her from taking Tylenol asap.
Get her ultra sound abdomen and liver functions tests done to see the extent of damage to her liver.
Try to convince her.

Please message me all her problems and medications she is on.

Waiting.
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Ramesh Kumar 42 minutes later
She has social anxiety that is so out of control that she will not leave the house. I had the police take her into custody to take her to the hospital about 2 years ago and she was taken to an ER. She was examined and treated for high blood pressure, hypertension & a kidney infection. She was to follow up with family physician and psychiatric treatment. She did this for a few months and then stopped. She will NOT go for further treatment. She is 31 and I have talked to I am blue in the face and she just shuts down when I continue to speak of her health conditions.

Her Mom
doctor
Answered by Dr. Ramesh Kumar 1 hour later
Brief Answer:
Don't let her take tylenol.

Detailed Answer:
Hello again.
I am really sorry to hear about her.
As its difficult to convince her for tests my first suggestion is-
Don't let her take tylenol.Try to replace those pills with dummy pill(Placebo). This will not make her voilent and purpose would be solved.

Secondly- Give her a carbohydrate rich fat free diet for few days diet.As liver is injured so a diet rich in carbohydrate would help it to recover.

If possible give her sylimarin derivatives they are liver rejenuvators and help to reverse the damage caused to liver.

What pyschiatric medications she is on.Social phobias can be managed very well with modern day therapy.

Hope i was helpful.
Please feel free to ask any query.

Will pray for your daughter.
Thanks!
Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Ramesh Kumar 48 minutes later
No psych meds. Hasn't seen a dr. in over 2 years. No doctors of any kind. I made an appt. for me to see my pastor. If this doesn't work, what would be the next phase. I need to be prepared to know what I am up against. We're discussing an adult who is quite intelligent and keeps me informed just enough to get me by without worrying. She will cover up anything she can to keep me from worry or upset. I'm a mom. Can't help but worry.
doctor
Answered by Dr. Ramesh Kumar 1 hour later
Brief Answer:
Follow up.

Detailed Answer:
Hello again Dear,
From Gastroenterology poont of view the course of action should be-
Withdraw tylenoll(Maximum 2 pills a day).
Wait and watch for few days.

In case if jaundice still persist call 911 and take her to hospital.Keep her under a pyschiatrist for few weeks.Injectible therapy with haloperidol(anti pyschotic) would be given for few days.
As the patient would start getting better she would be shifted to oral therapy.
Liver function test has to be done to see the extent of damage to liver.
Sorry but i think she needs complete treatment in hospital for pyschosis.

Thanks!
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
Answered by
Dr.
Dr. Ramesh Kumar

Gastroenterologist

Practicing since :1986

Answered : 2433 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Hepatotoxicity

doctor1 MD

HI, 2 years ago I was in hospital with bad liver damage went yellow ect from using oxymethalone a anabolic steroid since I have after 8 months...

doctor1 MD

20 day before we come to know that my father is suffering from hepatitis B as well as 20% liver damage. he also had cirrhosis. After some of...

doctor1 MD

I have been consuming alcohol for last 10 yeras. Last one year only intermittent consumption. LFT readings are high after consumption, gets within...

doctor1 MD

Hi. I'm considering taking trenbolone acetate (briefly) to increase protein uptake for muscle development. I understand that, as long as I limit it...

doctor1 MD

Hi doctor, is kerablak cause side effects? because you said to continue the tablet for 6 months.Is there any healthy supplements to be taken to...

doctor1 MD

I was recently told that my liver enzymes are 10 times what they should be, resulting in "liver damage." I dont drink, dont smoke, dont have...

Get personalised answers from verified doctor in minutes across 80+ specialties

185 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Ramesh Kumar
  • Q - Suggest dosage for Morphine while suffering from liver cirrhosis

  • Q - Suggest treatment for vomiting and diarrhea

  • Q - What causes fluttering sensation in the abdomen?

  • Q - How can severe constipation with nausea, bloating and gas be treated?

  • Q - Suggest treatment for abdominal bloating and weight gain

  • Q - What does my ultrasound scan report indicate?

  • Q - Suggest treatment for hemorrhoids

  • Q - Suggest treatment for an anal fistula

  • Q - What causes abdominal pain, nausea and diarrhea?

  • Q - Suggest treatment for constipation and pain in the anal area

backtotop2